Texas, 2022Drought in Texas, July 1 to 31, 2022
July 1 to 31, 2022 · NWS CRP · 23 events in 23 counties and zones
Above normal temperatures and well below normal rainfall occurred across south Texas during the month of July. Extreme drought spread across the coastal plains and over much of the Brush Country by the end of the month.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal temperatures and well below normal rainfall occurred across south Texas during the month of July. Extreme drought spread across the coastal plains and over much of the Brush Country by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 11:35 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 30, 11:35 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1235 AM CDT Fri Jul 1 2022
.AVIATION...
VFR conditions continue through the TAF period. Despite the low
near the TX coast, most of the activity is to the east of the low.
A look at current obs/radar show that no activity is currently
occurring. Have left in a mention for thunder in the TAF's but
this is looking less likely. Best chance for showers and
thunderstorms will be tomorrow afternoon/early evening. Overall
light southerly winds expected but may be variable this evening
and some gusty winds will be possible tomorrow near any storms
that may develop.
&&
.PREV DISCUSSION... /Issued 550 PM CDT Thu Jun 30 2022/
AVIATION.../00Z TAFs/
A surface low will continue to push toward the Middle Texas coast
tonight, bringing a slight chance of showers to the area. Most
terminals will remain VFR but VCT is expected to develop MVFR
ceilings as showers and thunderstorms develop. VCTS is mentioned
in all TAF sites across and east of the Coastal Plains as the
aforementioned low moves onshore and across the area. Visibility
may diminish in and around any of the heavier
showers/thunderstorms.
PREV DISCUSSION... /Issued 239 PM CDT Thu Jun 30 2022/
SHORT TERM (Tonight through Friday Night)...
Surface low appears to be over the coastal waters east of Corpus
Christi Bay with the mid level low east of Matagorda Bay. Most of
the deep convection is east of the low over the northwest Gulf
of Mexico northward to the upper Texas coast. Isolated convection
has formed along the developing sea breeze along the coast at this
time. Most of this activity will diminish by the start of the
tonight period.
The mid level low will continue to move north toward the upper
Texas coast tonight and move into southeast Texas on Friday. The
surface low is expected to move north to Matagorda Bay this
evening. Higher moisture will be over the coastal waters to the
upper Texas coast with PW values slightly above 2 inches in the
Mid-Coast region. As the surface low moves inland tonight, a
low level convergence zone will form just off the Mid-Coast region
north to the upper Texas coast. NAM/GFS show an increasing omega
field at 70H near Matagorda Bay by 12Z Friday. Will show rain
chances increasing late tonight into Friday morning for the
Mid-Coast region. Scattered convection will be possible in the
Victoria area Friday afternoon while rain chances will be limited
to only slight chance for development along the sea breeze.
Drier air will move into the region for Friday night as the mid
level low continues to move away from south Texas.
Without any additional rain at CRP today, the monthly rainfall
amount will be 0.27 inches. That would make it the 11th driest
June on record for Corpus Christi. Laredo will end with a trace of
rainfall for the month of June, which ties for the 9th driest
June on record. There have been 8 years when Laredo received no
rainfall in June.
LONG TERM (Saturday through Thursday)...
Not much change with the long term forecast. High pressure and drier
air will build into the region over the course of the weekend. With
that said, we will hang on to some low end rain chances on Saturday
as some deeper moisture lingers across the region. Any activity will
likely be sea breeze driven with some potential support aloft via
some H5 energy being tugged across the Coastal Plains. After
Saturday, PWATs fall to around 1.6-1.7" through much of next week.
Without any upper level support, not expecting much in the way of
rainfall. However, an isolated shower or storm can't be ruled out
along the daily sea breeze but didn't reflect this in the forecast
due to lack of confidence. Towards the end of the forecast period,
some deeper moisture looks to arrive which may bring rain chances
back into the forecast.
Temperatures will gradually warm up over the weekend and into early
next week. Highs look to top out around 90 degrees along the coast
and between 100-105 across the Brush Country. Heat indices will
generally range from 105-109 daily with a few spots briefly reaching
110 at times.
MARINE...
Surface low over the coastal waters east of Corpus Christi Bay
this afternoon will move north this evening move inland near
Matagorda Bay late tonight. A moderate southeast flow will develop
over the Gulf waters tonight with SCEC conditions. The SCEC
conditions will continue Friday into Friday night. Scattered
showers and thunderstorms will develop over the Gulf waters
tonight, then become more isolated by Friday afternoon as the low
pressure area moves northeast of the area.
A moderate onshore flow will expected to continue through the
weekend and into next week. An isolated shower or thunderstorm may
be possible on Saturday before dry conditions set in as we head into
the work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 94 79 93 79 92 / 20 10 10 0 0
Victoria 92 77 94 77 95 / 40 20 30 10 10
Laredo 103 79 102 79 102 / 10 10 10 10 0
Alice 99 76 98 76 98 / 20 10 10 0 0
Rockport 93 82 93 82 94 / 30 10 10 0 10
Cotulla 103 79 102 79 104 / 10 10 10 20 10
Kingsville 98 77 96 79 95 / 20 10 10 0 0
Navy Corpus 92 82 91 83 92 / 20 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
BF/80...AVIATION
Hazardous weather outlook, Jun 30, 2:08 PM CST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
308 PM CDT Thu Jun 30 2022
TXZ229>234-239>247-342>347-442-443-447-011145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
308 PM CDT Thu Jun 30 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
There is a moderate risk of rip currents for the rest of this
afternoon.
Isolated to scattered thunderstorms will be possible over the
coastal region mainly later tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Maximum Heat Index values of 105 to 109 degrees are possible
Friday through Tuesday.
Isolated to scattered thunderstorms are possible again on Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ231-232-236-237-250-255-270-275-011145-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
308 PM CDT Thu Jun 30 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
Scattered thunderstorms will be possible tonight over the Gulf
waters.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms are possible Friday.
TMT/TC
Drought, Webb
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Extreme drought developed over the northern and eastern portion of the county while severe drought developed over the southern and western portion of the county during the month.
Drought, La Salle
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Extreme drought spread across the county during the month.
Drought, McMullen
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Extreme drought spread across the county during the month.
Drought, Duval
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Extreme drought developed over the extreme western part of the county while severe drought developed over the rest of the county.
Drought, Jim Wells
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought developed over the northern part of the county.
Drought, Live Oak
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Extreme drought spread across the county with exceptional drought persisting over the extreme northeast part of the county.
Drought, Bee
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Extreme drought persisted over the central and southern part of the county while exceptional drought continued over the northern part of the county.
Drought, Goliad
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Extreme drought persisted over the county with exceptional drought over the extreme northwest part of the county.
Drought, Victoria
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Extreme drought spread into the northern and southern part of the county while severe drought persisted over the central part of the county.
Drought, Inland Calhoun County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Extreme drought spread across the area.
Drought, Coastal Calhoun County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coastal Calhoun County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Extreme drought spread across the area.
Drought, Calhoun County Islands
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Calhoun County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Extreme drought spread across the area.
Drought, Aransas County Islands
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Aransas County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Extreme drought spread across the area.
Drought, Coastal Aransas County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Extreme drought persisted over the area.
Drought, Coastal Refugio County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Extreme drought persisted over the area.
Drought, Inland Refugio County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Extreme drought persisted over the area.
Drought, Inland San Patrico County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Extreme drought developed over the area.
Drought, Coastal San Patrico County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Extreme drought developed over the area.
Drought, Inland Nueces County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Extreme drought developed over the northern portion of the area and severe drought developed over the southern portion of the area.
Drought, Coastal Nueces County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Extreme drought developed over the northern portion of the area and severe drought developed over the southern portion of the area.
Drought, Nueces County Islands
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Extreme drought developed over the northern portion of the area and severe drought developed over the southern portion of the area.
Drought, Coastal Kleberg County
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coastal Kleberg County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed over the northern portion of the area.
Drought, Kleberg County Islands
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kleberg County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought developed over the northern portion of the area.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202218 deaths · 5 events
- Heat in Arizona, July 1, 20224 deaths · 3 events
- Drought in South Dakota, July 1 to 31, 2022$135 million · 6 events
- Drought in Iowa, July 1 to 31, 2022$30 million · 8 events
- Flooding in South Dakota, July 1 to 31, 20221 death · 3 events
- Drought in Nebraska, July 1 to 31, 2022$7.5 million · 2 events
- Flooding in Minnesota, July 1 to 11, 2022$3.8 million · 2 events
- Flash Flooding and Hail in South Dakota, July 1, 2022$1.3 million · 62 kt wind · 6 events
- Flooding in South Dakota, July 1 to 31, 2022$336,000 · 6 events
- Flash Flooding in New Mexico, July 1, 2022$375,000 · 3 events
- Hail and Damaging Winds in Pennsylvania, July 1, 2022$115,000 · 1 in hail · 25 events
- Flash Flood and Hail in Wisconsin, July 1 to 5, 2022$126,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1049775, 1049776, 1049777, 1049778, 1049779, 1049780, 1049781, 1049782, 1049783, 1049784, 1049785, 1049786, 1049787, 1049788, 1049789, 1049790, 1049791, 1049792, 1049793, 1049794, 1049795, 1049796, 1049797.